Alert archive / Iowa / Flash Flood Watches in 2018

Flash Flood Watch 13, NWS Des Moines, IA

September 19, 201813 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Sep 19, 2018, 10:41 AM CDT for 13 counties in Iowa. It took effect at Sep 19, 2018, 7:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2018, 10:41 AM CDT (15:41 UTC)
In effect from
Sep 19, 2018, 7:00 PM CDT
Expired
Sep 20, 2018, 12:00 PM CDT
In force
17 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WGUS63 KDMX 191541
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Des Moines IA
1041 AM CDT Wed Sep 19 2018

...Flash Flooding Possible Tonight Through Tomorrow Morning...

.Several rounds of heavy rainfall is possible tonight through
tomorrow morning. With much of this area having received several
inches of rain the past few days, grounds are very saturated,
drainages are running high, and it may take only 1 to 2 inches of
rain to produce flash flooding.

IAZ004>007-015>017-201800-
/O.NEW.KDMX.FF.A.0013.180920T0000Z-180920T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, and Clear Lake
1041 AM CDT Wed Sep 19 2018

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Des Moines has issued a

* Flash Flood Watch for portions of north central Iowa and 
  northwest Iowa, including the following areas, in north 
  central Iowa, Cerro Gordo, Hancock, Kossuth, Winnebago, and 
  Worth. In northwest Iowa, Emmet and Palo Alto. 

* From 7 PM CDT this evening through Thursday afternoon

* Heavy rainfall of 1 to 3 inches, with locally higher amounts is
  possible. 

* These forecast rainfall amounts may lead to widespread flash
  flooding. Impacted rivers and streams may exceed their banks as
  well, flooding nearby areas. Flash flooding may occur during the
  overnight period, which is when most flash-flood related deaths
  have occurred.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Kotenberg
4 follow-up statements
770 
WGUS63 KDMX 192045
FFADMX

Flood Watch
National Weather Service Des Moines IA
345 PM CDT Wed Sep 19 2018

...Flash Flooding Possible Tonight Through Thursday Morning...

.Several rounds of heavy rainfall are possible tonight through 
Thursday morning. With much of this area having received several 
inches of rain the past few days, grounds are very saturated and 
it may take only 1 to 2 inches of rain to produce flash flooding.

IAZ004>007-015>017-200300-
/O.CON.KDMX.FF.A.0013.180920T0000Z-180920T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, and Clear Lake
345 PM CDT Wed Sep 19 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of north central Iowa and northwest Iowa, including 
  the following areas, in north central Iowa, Cerro Gordo, 
  Hancock, Kossuth, Winnebago, and Worth. In northwest Iowa, 
  Emmet and Palo Alto. 

* From 7 PM CDT this evening through Thursday afternoon

* Heavy rainfall of 1 to 3 inches, with locally higher amounts 
  is possible. 

* These forecast rainfall amounts may lead to flash flooding. 
  Impacted rivers and streams may exceed their banks as well, 
  flooding nearby areas. Flash flooding may occur during the 
  overnight period, which is when most flash-flood related deaths 
  have occurred. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Small
902 
WGUS63 KDMX 200201
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Des Moines IA
901 PM CDT Wed Sep 19 2018

...Flash Flooding Possible Tonight Through Thursday Morning...

.Several rounds of heavy rainfall are possible tonight through
Thursday morning. With much of this area having received several
inches of rain the past few days, grounds are very saturated and
it may take only 1 to 2 inches of rain to produce flash flooding.

IAZ023>028-201015-
/O.EXA.KDMX.FF.A.0013.000000T0000Z-180920T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, and Waverly
901 PM CDT Wed Sep 19 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

The National Weather Service in Des Moines has expanded the

* Flash Flood Watch to include portions of north central Iowa, 
  northeast Iowa, and northwest Iowa, including the following 
  areas, in north central Iowa, Butler, Franklin, Humboldt, and 
  Wright. In northeast Iowa, Bremer. In northwest Iowa, 
  Pocahontas. 

* Through Thursday afternoon

* Heavy rainfall of 2 to 3 inches, with locally higher amounts is
  possible. 

* These forecast rainfall amounts may lead to flash flooding. 
  Impacted rivers and streams may exceed their banks as well, 
  flooding nearby areas. Flash flooding may occur during the 
  overnight period, which is when most flash-flood related 
  deaths have occurred. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

IAZ004>007-015>017-201015-
/O.CON.KDMX.FF.A.0013.000000T0000Z-180920T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, and Clear Lake
901 PM CDT Wed Sep 19 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

The Flash Flood Watch continues for

* Portions of north central Iowa and northwest Iowa, including 
  the following areas, in north central Iowa, Cerro Gordo, 
  Hancock, Kossuth, Winnebago, and Worth. In northwest Iowa, 
  Emmet and Palo Alto. 

* Through Thursday afternoon

* Heavy rainfall of 2 to 3 inches, with locally higher amounts is
  possible. 

* These forecast rainfall amounts may lead to flash flooding. 
  Impacted rivers and streams may exceed their banks as well, 
  flooding nearby areas. Flash flooding may occur during the 
  overnight period, which is when most flash-flood related 
  deaths have occurred. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

REV
722 
WGUS63 KDMX 200859
FFADMX

Flood Watch
National Weather Service Des Moines IA
359 AM CDT Thu Sep 20 2018

...Flash Flooding Still Possible This Morning...

.Heavy rainfall is still possible through this morning across 
north central Iowa. Much of this area has received several inches 
of rain during the overnight hours and over the past few days. The
ground is very saturated which could lead to flash flooding with 
additional rainfall expected this morning. 

IAZ004>007-015>017-023>028-201800-
/O.CON.KDMX.FF.A.0013.000000T0000Z-180920T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, and Waverly
359 AM CDT Thu Sep 20 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of north central Iowa, northeast Iowa, and northwest 
  Iowa, including the following areas, in north central Iowa, 
  Butler, Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, 
  Winnebago, Worth, and Wright. In northeast Iowa, Bremer. In 
  northwest Iowa, Emmet, Palo Alto, and Pocahontas. 

* Until 1 PM CDT this afternoon

* Additional rainfall of 1 to 2 inches, with locally higher 
  amounts is possible. 

* These forecast rainfall amounts may lead to flash flooding. 
  Impacted rivers and streams may exceed their banks as well, 
  flooding nearby areas. Flash flooding may occur during the 
  overnight period, which is when most flash-flood related 
  deaths have occurred. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

MJB
735 
WGUS63 KDMX 201700
FFADMX

Flood Watch
National Weather Service Des Moines IA
1200 PM CDT Thu Sep 20 2018

...Flash Flood Potential has Ended...


IAZ004>007-015>017-023>028-201800-
/O.CAN.KDMX.FF.A.0013.000000T0000Z-180920T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, and Waverly
1200 PM CDT Thu Sep 20 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north central Iowa,
northeast Iowa, and northwest Iowa has been cancelled. Rainfall
has ended across northern Iowa. While residual overland flooding
will continue, the threat for Flash Flooding has ended.  

Later this evening and tonight...a line of thunderstorms is
expected to move from northwest to southeast across the area. A 
brief period of heavy rainfall is possible with these 
thunderstorms, however the progressive movement of the storms 
should not pose a high risk for flash flooding. 

$$

MF

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 5:56 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 19, 5:56 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
556 AM CDT Wed Sep 19 2018

...Aviation Update...

.DISCUSSION.../Today through Tuesday/
Issued at 357 AM CDT Wed Sep 19 2018

Summary...Unsettled weather will continue this morning, tonight,
and again Thursday evening before quieting down. Strong to severe
storms will be possible with storms today, tonight, and Thursday
evening with concerns of hail, winds, and flooding. Conditions
will dry out Friday and for the weekend and cool back towards
seasonal conditions Friday and beyond.

Today and Tonight...Broad upper level ridging over the southern
and southeast US will keep the area in southerly flow near the
surface, westerlies aloft, and in a relative ring of fire. To this
point, CAM solutions have been fairly poor with none latching
onto the festering convection over central and southern Iowa, and
the LLJ induced convection farther west along the Nebraska/South
Dakota border early this morning. As such, hard to put significant
confidence in how the morning will play out. Confidence though in
current convection in Iowa to subside as it is driven by weak
flow into a lingering 925 mb boundary, giving way to the
Nebraska/South Dakota convection as the primary show through the
morning, working its way across the northern third to half of the
state. Environment will be relatively supportive for some
organization with effective shear in excess of 30-40 kts and
MUCAPE around 1000 J/kg. Main concern would be hail and periods of
heavy rain with the elevated nature, though strong wind gusts
cannot be ruled out.

Once that works its way across through the morning, set up for
storms tonight will begin. Southerly flow will increase as surface
low pressure develops off the Rockies and height falls encroach
on the area, driving the warm front into at least northern Iowa.
Models have not been incredibly consistent on its placement, with
best estimates of it settling somewhere near the Iowa/Minnesota
border. Wherever it ends up this evening will be the main focus
for storms and heavy rainfall. Areas to the south will continue to
be unseasonably hot and humid under 20+ deg C 850 mb temps,
driving highs into the low 90s likely across southern Iowa and
heat index values pushing the mid to upper 90s with dew points in
the low 70s. Concerns will absolutely continue for heat related
issues during any outdoor activities and precautions should be
taken to prevent heat related illnesses. Back to northern Iowa, a
potent ~40 kt LLJ is anticipated tonight and will have zero issue
triggering convection along the warm front. Conditions point to
efficient heavy rainfall as the main threat with PWats pushing
1.75 inches, strong moisture advection, and warm cloud layer
depths pushing 3500-4000+ m. While no watches have been issued to
this point, likely they will make an appearance sooner than later
as preceding convection plays out and ultimate frontal location
gets honed in.

Thursday...One more active day then a multi day reprieve for the
area. Surface low pressure off the Rockies will begin its trek
into the Plains early Thursday, tracking northeasterly on a path
that should take it across northwest Iowa. Ahead of the frontal
passage, a tightening surface pressure gradient will result in
sustained 15-20+ kt winds. Additionally, an equally tight 850 mb
pressure gradient will produce 40-45+ kt winds aloft that should
be tapped into with deep daytime mixing, ultimately giving way to
possible gusts in excess of 35 kts at times. Blends continue to
under do winds during this time frame, so have bumped up winds
accordingly. As the surface low moves quickly northeast,
accompanying cold front will slide through during the late
afternoon and evening. Models continue to slow its passage,
meaning evening and overnight for much of Iowa. This may
ultimately be beneficial, avoiding peak heating and a potent
environment of 2500-3000+ MUCAPE and 30-40 kts effective shear.
Concern would then turn to training storms along the front, but
with its progressive nature, concerns for flooding will be
limited.

Friday and beyond...Much quiet, more pleasant period behind the
cold front. Upper level flow will flatten, keeping much of the
return flow and warmer temperatures at bay. Highs will be in the
60s to mid 70s, with no precipitation forecast until Monday.

&&

.AVIATION.../For the 12Z TAFS through 12Z Thursday morning/
Issued at 549 AM CDT Wed Sep 19 2018

TAF sites will battle a myriad of clouds this morning and periods
of fog. Currently, LIFR to MVFR ceilings prevailing at all sites
and will generally continue into sunrise before improving to VFR
by mid morning in most cases and clearing at KDSM/KOTM.
KFOD/KMCW/KALO will also battle storms moving across northern Iowa
this morning, which will act to provide periods of VCTS and TSRA
with accompanying drops in visibilities. The northern sites,
KFOD/KMCW/KALO, will see ceilings falling below VFR once again
this evening with more VCTS/TSRA opportunities around/after 00z as
well.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Curtis
AVIATION...Curtis
Hazardous weather outlook, Sep 19, 3:50 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
350 AM CDT Wed Sep 19 2018

IAZ004>007-015>017-023>028-033>039-201100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-
350 AM CDT Wed Sep 19 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Several rounds of thunderstorms are expected today into tonight.
The main concern will be from heavy rainfall leading to possible
flash flood and river flood issues. In addition, a few storms may
produce marginally severe hail and wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms will be possible on Thursday into
Thursday evening. A few storms on Thursday afternoon into the
evening may be severe with large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Any rainfall and/or severe weather reports are welcome. Spotter
activation may be needed on Thursday afternoon and evening.

IAZ044>050-057>062-070>075-081>086-092>097-201100-
Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-
Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-
Decatur-Wayne-Appanoose-Davis-
350 AM CDT Wed Sep 19 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A few non severe thunderstorms will be possible today into
tonight, mainly along and north of Interstate 80. Localized heavy
rain will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are expected on Thursday afternoon into the evening. A
few storms may be severe with damaging winds and large hail the
primary threats.

.SPOTTER INFORMATION STATEMENT...

Any rainfall and/or severe weather reports are welcome. Spotter
activation may be needed Thursday afternoon into the evening.

In the hours before

Special weather statement, Sep 19, 6:45 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Des Moines IA
645 AM CDT WED SEP 19 2018

IAZ033>035-045-046-191245-
Calhoun IA-Sac IA-Webster IA-Greene IA-Carroll IA-
645 AM CDT WED SEP 19 2018

...Gusty Winds and Heavy Rain This Morning...

At 642 AM CDT, Doppler radar was tracking a strong thunderstorm near
Black Hawk Lake, or near Sac City, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Rainfall amounts up to two inches will be possible with this storm.

Locations impacted include...
Sac City, Rockwell City, Lake City, Lake View, Gowrie, Black Hawk
Lake, South Twin Lake, Churdan, Callender, Farnhamville, Lohrville,
Twin Lakes, Auburn, Lytton, Moorland, Lanesboro, Somers, Knierim,
Rinard and Yetter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4224 9509 4248 9501 4246 9425 4209 9435
TIME...MOT...LOC 1142Z 279DEG 36KT 4234 9497

Cogil
Special weather statement, Sep 19, 7:55 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Des Moines IA
755 AM CDT WED SEP 19 2018

IAZ034>037-046>049-191400-
Hamilton IA-Story IA-Boone IA-Calhoun IA-Webster IA-Greene IA-
Hardin IA-Marshall IA-
755 AM CDT WED SEP 19 2018

...Strong Storms Moving through Central Iowa...

At 753 AM CDT, Doppler radar was tracking strong thunderstorms 8
miles north of Ogden, or 12 miles northwest of Boone, moving east at
45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storm as well as very heavy rain. Rainfall amounts up to one
inch per hour will be possible with these storms causing ponding
water on roads, low visibilities and rapid rises in small streams
and creeks.

Locations impacted include...
Ames, Boone, Webster City, Nevada, Iowa Falls, Jefferson, Story City,
Huxley, Madrid, Ogden, Slater, Roland, Jewell Junction, Gilbert,
Gowrie, Woodward, Iowa State Center, Boone Speedway, Maxwell and
Colo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4243 9434 4255 9321 4186 9322 4186 9411
      4199 9456
TIME...MOT...LOC 1253Z 280DEG 40KT 4215 9408

Small
Special weather statement, Sep 19, 8:35 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Des Moines IA
835 AM CDT Wed Sep 19 2018

IAZ057>062-070>075-081>086-092>097-191445-
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Audubon, Exira, Guthrie Center, Panora,
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset,
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville,
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa,
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon,
Seymour, Allerton, Humeston, Centerville, and Bloomfield
835 AM CDT Wed Sep 19 2018

...Fog across Southern Iowa...

Widespread fog was in place from the Interstate 80 corridor south
to the Missouri border early this morning. While conditions should
improve by 10am, in the mean time visibilities will be down to a
half mile or less in many locations with some dense fog.
Motorists are urged to slow down, make sure low beam headlights
are on and allow for extra stopping distance between vehicles.

Small

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 6:45 AM CDTSpecial Weather StatementDMXCalhoun60 min
Sep 19, 7:55 AM CDTSpecial Weather StatementDMXBoone, Greene, Hamilton, Hardin, Story, Webster65 min
Sep 19, 10:24 AM CDTRiver Flood WarningDMXBlack Hawk10 days
Sep 19, 10:24 AM CDTRiver Flood WarningDMXBlack Hawk7 days
Sep 19, 10:24 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler5 days
Sep 19, 3:30 PM CDTSpecial Weather StatementDMXAppanoose60 min

Nearby

Flash Flood Watches in Iowa, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.